Medical Oncology

, Volume 28, Issue 1, pp 89–93

Nasal septum perforation and bevacizumab

Authors

  • Derek G. Power
    • Department of Medicine, Gastrointestinal Oncology DivisionMemorial Sloan Kettering Cancer Center
    • Department of Medicine, Gastrointestinal Oncology DivisionMemorial Sloan Kettering Cancer Center
Original Paper

DOI: 10.1007/s12032-010-9464-9

Cite this article as:
Power, D.G. & Kemeny, N.E. Med Oncol (2011) 28: 89. doi:10.1007/s12032-010-9464-9

Abstract

The use of targeted/biologic therapies is now commonplace in the treatment of malignant and non-malignant diseases. The novel mode of action of these drugs has resulted in unpredictable and in some cases unexpected side effects. Given the widespread use of bevacizumab and its distinct mode of action, it is important that oncologists report any unexpected adverse events that may be associated with the drug. Herein, we report three cases of spontaneous nasal septum perforation secondary to bevacizumab. We hypothesize an etiology for this rare event and reasons why it is reasonable to rechallenge the patient.

Keywords

BevacizumabColorectal cancerBreast cancerOvarian cancerNasal septum perforationTargeted therapy

Copyright information

© Springer Science+Business Media, LLC 2010